Jump to content

Recommended Posts

Hi! I'm Britt777. I joined this site to figure out what is causing me numerous symptoms. Here is my brief story:

 

Took Lexapro for about 3 years or more, came off of it

 

Tried Trintillex and Brintillex, didn't like the way it made me feel

 

Doctor then tried Fluvoxamine 100mg and took that for 7 months. He decided to add Wellbutrin (Bupropion XL 150mg) along with it.

 

A month later I ask to stop Fluvoxamine (Luvox) because I felt like I was experiencing "depersonalization" or pretty much felt like life was not real and was a dream. So, at that appointment he told me to stop the Fluvoxamine and upped my Wellbutrin to 300mg once a day. The first day from this switch I felt great. Then the second day came... had nausea, lightheadedness, dizziness, "brain zaps", increased tinnitus (ringing in the ears), blurry vision, feeling like I could pass out, headaches, head pressure, and crazy fluctuating heart rate. (Today I had a heart rate of 100 and dropped to 70 within 5 minutes without doing anything different.) This is day 7 since the switch. I just want to find out if it's withdrawal symptoms from the Fluvoxamine since he didn't advise me to taper or if it's a reaction to upping the Wellbutrin.

Link to comment
  • Moderator Emeritus

Britt -- Welcome to Surviving Antidepressants (SA)
 
Sudden switches like the one your doctor advised can cause withdrawal symptoms. Please read
Tapering -- what you need to know.
What is withdrawal syndrome.
One theory of anti-depressant withdrawal syndrome.

All the symptoms you list sound like withdrawal symptoms to me. Some people find the list (download files available) in this topic useful as a cross-check when they notice something:
Glenmullen’s withdrawal symptom list.

You may find the posts in these topics informative for your situation:
Tips for tapering off Luvox (fluvoxamine)
Tips for tapering off Wellbutrin XR, SR, XL (bupropion)

We have a topic about switching medications. It's about the not uncommon technique of switching to Prozac. I'm posting it so you can read about how some doctors prescribe for drug cross-overs:
Prozac switch or bridge.

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator

I agree with Scally - it's not this drug or that one.

 

It's the changes between them.

 

It sounds like you are a candidate for a hold (stay the same doses & drugs) until you stabilize again, but in order to be sure, could you Please put your withdrawal history in signature.  This gives moderators an at-a-glance view of your drugs and dosages so that we can try to parse out what might be causing the worst symptoms.

 

Additionally, the modest Scally has written an excellent thread here, to get you ready for a taper:  Before You Begin Taper - What you Should Know

 

I hope you see the sun today!

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to comment

How quickly did you come off lexapro?

10 years citalopram 30mg- tapered down in December 15/2015- Jan 15/2016 to 20mg for two weeks, ten for one week and five for another week, then stopped, less then two weeks later, sheer hell broke lose with debilitating withdrawal symptoms.

 

Update-- reinstated 5mg of celexa on feb 5-- within hours noticed immediate difference in WD symptoms-- Holding holding and more holding.

 

Updose- March 23/16 too 10mg- relieved the harsher head symptoms- current symptoms headaches, dizzy, numbness and tingling in my head.

 

Benzos- 2015-Ativan on and off for 6 months 2mg- switched to clonazepam nov 2015- 2mg till Jan 2016 Zopiclone 7.5mg nov-dec 2015- was tapered off over 4weeks- Currently in protracted withdrawal. ????????????????????????????????

 

Update- ended up in the hospital April 18/16 major suicidal ( never had that before) was admitted/ been there ever since, put me back to full dose celexa 30mg no drugs added, IAM FINALLY STABLE AFTER 3 months of tortuous hell. Got a great physiatrist that new all about WD, he will help me taper properly in a couple of months at 5% deductions holding 8 weeks. I never want to relive that hell again.

 

Udate- stable and holding, doing things slowly is key.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy